# SDR 2003FA0000466

- Difficulty date: April 3, 2003
- Submitted: May 13, 2003
- Operation: General aviation
- Aircraft: N349SF
- Make and model: Cessna 525
- Aircraft serial: 5250049
- Engine: Wilint FJ441A
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Part number: 65278
- Condition: Damaged
- Location: Hp Turbine
- Part time: 1,017 hours
- Component: Hp Turbine Assy
- Component part number: 59472
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ON TAKEOFF, NOTICE SMALL BIRD PASS OVER NOSE AND LEFT WINDSHIELD, TAKEOFF WAS NORMAL.  DURING CLIMBOUT, 14,500 FEET, STARTED TO HEAR A LOUD WHINE AND VIBRATION COMING FROM LEFT ENGINE.  DIVERTED AND BROUGHT LEFT ENGINE TO FLIGHT IDLE.  DESCENT AND LANDING WAS NORMAL.  DURING TAXI IN, SHUTDOWN LEFT ENGINE TO PREVENT POSSIBLE DAMAGE. INITIAL INSPECTION AFTER PILOT REPORTED EVENT.  REVEALED EXTENSIVE HP COMPRESSOR AND TURBINE DAMAGE WITH HEAVY OIL CONTAMINATION.  CONTINUED OPERATION, WOULD RESULT IN TOTAL CATASTROPHIC FAILURE.
